Alert archive / Louisiana / Flash Flood Warnings in 2015
Flash Flood Warning 18, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 18, 2015, 1:57 PM CDT for Ascension Parish, Iberville Parish, Livingston Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2015, 1:57 PM CDT (18:57 UTC)
- Expired
- May 18, 2015, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ascension Parish, LA, Iberville Parish, LA, Livingston Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2471 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
050
WGUS54 KLIX 181857
FFWLIX
LAC005-047-063-182200-
/O.NEW.KLIX.FF.W.0018.150518T1857Z-150518T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
157 PM CDT MON MAY 18 2015
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN LIVINGSTON PARISH IN SOUTHEASTERN LOUISIANA...
SOUTHEASTERN IBERVILLE PARISH IN SOUTHEASTERN LOUISIANA...
ASCENSION PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 500 PM CDT
* AT 157 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GONZALES...DONALDSONVILLE...ST. GABRIEL...WHITE CASTLE...
SORRENTO...FRENCH SETTLEMENT...PORT VINCENT...GEISMER...
PRAIRIEVILLE...WHITEHALL AND CARVILLE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3031 9104 3034 9094 3034 9090 3036 9090
3036 9092 3042 9079 3028 9064 3016 9067
3012 9090 3007 9096 3008 9108 3007 9109
3006 9114 3021 9119
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 18, 3:00 AM CDT, 10 hours 57 minutes earlier.
Area forecast discussion, May 18, 3:00 AM CDT, 10 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 AM CDT MON MAY 18 2015
.DISCUSSION...
THE UPPER LEVEL RIDGE THAT HAS PERSISTED OVER THE SOUTHEAST AND
EASTERN CONUS FOR THE PAST FEW DAYS WILL BE SUPPRESSED EARLY THIS
WEEK AS AN UPPER LOW/TROUGH MOVES OUT OF THE UPPER MIDWEST AND
ACROSS THE GREAT LAKES REGION AND SOUTHEAST CANADA. AS THIS
OCCURS...A WEAK COLD FRONT WILL PUSH SOUTH INTO THE GULF COAST
STATES AND BECOME STATIONARY ACROSS THE CENTRAL GULF COAST REGION
BY MID WEEK BEFORE BECOMING DIFFUSE BY THE WEEK/S END. A
CONTINUED VERY MOIST AND UNSTABLE AIRMASS WILL LEAD TO SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA FOR
THE NEXT COUPLE OF DAYS WITH THE HIGHEST POPS GENERALLY ACROSS THE
NORTHERN AND WESTERN PORTIONS OF THE FORECAST AREA. PRECIPITABLE
WATER VALUES INITIALLY AROUND 2 INCHES WILL GRADUALLY LOWER TO
NEAR 1.5 INCHES BY MID/LATE WEEK AS SOME DRIER AIR BEGINS TO WORK
INTO THE REGION. THUS...THE HIGHER RAIN CHANCES EXPECTED FOR THE
FIRST HALF OF THE WEEK WILL LOWER INTO THE ISOLATED TO SCATTERED
COVERAGE CATEGORIES FOR THE LAST HALF OF THE WEEK AND INTO THE
WEEKEND. UPPER LEVEL RIDGING WILL BUILD OVER THE CENTRAL PART OF
THE COUNTRY BY THE END OF THE WEEK AS AN UPPER TROUGH SWINGS
ACROSS THE NORTHEAST WHILE ANOTHER UPPER TROUGH MOVES ACROSS THE
WESTERN CONUS. THIS RIDGE WILL THEN TRANSLATE EASTWARD ACROSS THE
EASTERN U.S. OVER THE WEEKEND AS THE WESTERN SYSTEM PULLS OFF TO THE
NORTHEAST INTO THE UPPER MIDWEST. 11
&&
.AVIATION...
SOME LOW CEILING AND VIS ISSUES THIS MORNING BUT SHOULD CLEAR UP
AROUND 10Z FOR ALL SITES. WILL SHOW VCTS FOR ALL SITES BUT BEST
CHANCES WILL BE NORTHERN TERMINALS. EXPECT MORE OF THE SAME AGAIN
TONIGHT AS CEILINGS SHOULD LOWER AT MOST SITES TO AROUND 300-500
FEET AND VIS RESTRICTIONS TO 2 TO 4 SM. 17
&&
.MARINE...
A WEAK TROUGH AXIS WILL STALL AND UNDULATE OVER THE GULF SOUTH WITH
A PIVOT AROUND GULFPORT. THE TROUGH WILL ORIENT ITSELF FROM NW
THROUGH SE OVER THE GULF. THIS WILL CAUSE WINDS TO BECOME RATHER
LIGHT AND SHIFT FROM ONE DAY TO THE NEXT. SEAS WILL ALSO FOLLOW AS
THE ONLY WINDS AND SEAS THAT WILL BE SEEN THROUGH MUCH OF THE WEEK
WILL BE AHEAD OF SH/TS THAT DEVELOP. MODERATE WINDS OUT OF THE SE
WILL BEGIN TO SHOW UP ONCE AGAIN BY THIS WEEKEND. 17
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITORING RIVERS ALONG MISSISSIPPI COAST FOR FLOODING.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 86 68 86 68 / 60 40 50 20
BTR 88 71 87 71 / 60 30 50 20
ASD 87 72 87 70 / 50 30 40 20
MSY 87 74 86 73 / 50 30 40 20
GPT 85 72 86 73 / 30 20 40 20
PQL 86 69 86 69 / 30 20 40 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, May 18, 3:50 AM CDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 350 AM CDT MON MAY 18 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-182100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 350 AM CDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON THROUGH LATE EVENING. SOME OF THESE WILL HAVE THE POTENTIAL TO BECOME STRONG OR MARGINALLY SEVERE. THE MAIN HAZARDS WILL BE STRONG WINDS...HEAVY RAINFALL...FREQUENT LIGHTNING AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME THOUGH A FEW MAY BE STRONG ALONG A TROUGH THAT WILL BISECT THE AREA THROUGH THE WEEK. THE PRIMARY THREATS WILL BE STRONG WINDS AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 18, 11:14 AM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1114 AM CDT MON MAY 18 2015
LAZ036-MSZ068-069-181715-
EAST FELICIANA LA-WILKINSON MS-AMITE MS-
1114 AM CDT MON MAY 18 2015
...SPECIAL WEATHER STATEMENT...
AT 1113 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SMITHDALE...OR 10 MILES NORTH OF LIBERTY...MOVING NORTHEAST AT
25 MPH.
VERY HEAVY RAINFALL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLINTON...LIBERTY...CENTREVILLE...GLOSTER...WILSON...NORWOOD...FELPS
AND SMITHDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3127 9055 3104 9078 3077 9116 3113 9109
3135 9089 3135 9055
TIME...MOT...LOC 1613Z 226DEG 21KT 3131 9074Special weather statement, May 18, 12:07 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1207 PM CDT MON MAY 18 2015
LAZ036-047-048-181800-
WEST BATON ROUGE LA-EAST FELICIANA LA-EAST BATON ROUGE LA-
1207 PM CDT MON MAY 18 2015
...SPECIAL WEATHER STATEMENT...
AT 1207 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ERWINVILLE...OR 7 MILES NORTHWEST OF PORT ALLEN...MOVING
NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...ZACHARY...BAKER...PORT ALLEN...SLAUGHTER...
BROWNFIELDS...PRIDE...ERWINVILLE AND BATON ROUGE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3051 9141 3054 9141 3057 9140 3057 9137
3059 9137 3065 9131 3065 9130 3067 9130
3085 9113 3074 9084 3072 9084 3039 9131
3051 9142
TIME...MOT...LOC 1707Z 229DEG 13KT 3051 9131Special weather statement, May 18, 12:24 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1224 PM CDT MON MAY 18 2015
LAZ050-072-181815-
SOUTHERN TANGIPAHOA LA-LIVINGSTON LA-
1224 PM CDT MON MAY 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TANGIPAHOA AND
NORTHEASTERN LIVINGSTON PARISHES UNTIL 115 PM CDT...
AT 1224 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SPRINGFIELD...OR 14 MILES SOUTHWEST OF HAMMOND...MOVING NORTH AT
15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAMMOND...ALBANY...SPRINGFIELD...NATALBANY...KILLIAN AND TICKFAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3056 9043 3030 9055 3030 9057 3029 9070
3061 9073
TIME...MOT...LOC 1724Z 190DEG 15KT 3037 9063
CABSpecial weather statement, May 18, 1:15 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
115 PM CDT MON MAY 18 2015
LAZ037-050-071-072-181915-
ST. HELENA LA-SOUTHERN TANGIPAHOA LA-LIVINGSTON LA-
NORTHERN TANGIPAHOA LA-
115 PM CDT MON MAY 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TANGIPAHOA...
NORTHEASTERN LIVINGSTON AND SOUTHERN ST. HELENA PARISHES UNTIL 215 PM
CDT...
AT 115 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF PRIDE TO
NEAR MONTPELIER TO LIVINGSTON...AND MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HAMMOND...GREENSBURG...AMITE...AMITE CITY...LIVINGSTON...
INDEPENDENCE...ROSELAND...ALBANY...MONTPELIER...NATALBANY AND
TICKFAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3079 9035 3049 9046 3047 9082 3059 9079
3069 9087 3071 9085 3073 9084 3084 9069
TIME...MOT...LOC 1815Z 250DEG 15KT 3068 9084 3062 9072 3048 9075The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:37 PM CDT | Special Weather Statement | LIX | Pointe Coupee, West Feliciana | 83 min |
| May 18, 12:07 PM CDT | Special Weather Statement | LIX | East Baton Rouge, West Baton Rouge | 53 min |
| May 18, 12:24 PM CDT | Special Weather Statement | LIX | Livingston | 51 min |
| May 18, 1:15 PM CDT | Special Weather Statement | LIX | Saint Helena | 60 min |
| May 18, 3:04 PM CDT | Flash Flood Warning | LIX | Saint Tammany, Washington | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.